Two-sided random walks conditioned to have no intersections

Daisuke Shiraishi (Kyoto University)


Let $S^{1},S^{2}$ be independent simple random walks in $\mathbb{Z}^{d}$ ($d=2,3$) started at the origin. We construct two-sided random walk paths conditioned that $S^{1}[0,\infty ) \cap S^{2}[1, \infty ) = \emptyset$ by showing the existence of the following limit:
\lim _{n \rightarrow \infty } P ( \cdot   |  S^{1}[0, \tau ^{1} ( n) ] \cap S^{2}[1, \tau ^{2}(n) ] = \emptyset ),
where $\tau^{i}(n) = \inf \{ k \ge 0 : |S^{i} (k) | \ge n \}$. Moreover, we give upper bounds of the rate of the convergence. These are discrete analogues of results for Brownian motion obtained by Lawler.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-24

Publication Date: February 28, 2012

DOI: 10.1214/EJP.v17-1742


  • Burdzy, Krzysztof; Lawler, Gregory F. Nonintersection exponents for Brownian paths. II. Estimates and applications to a random fractal. Ann. Probab. 18 (1990), no. 3, 981--1009. MR1062056
  • Lawler, Gregory F. Intersections of random walks. Probability and its Applications. Birkhäuser Boston, Inc., Boston, MA, 1991. 219 pp. ISBN: 0-8176-3557-2 MR1117680
  • Lawler, Gregory F. Nonintersecting planar Brownian motions. Math. Phys. Electron. J. 1 (1995), Paper 4, approx. 35 pp. (electronic). MR1359459
  • Lawler, Gregory F. Cut times for simple random walk. Electron. J. Probab. 1 (1996), no. 13, approx. 24 pp. (electronic). MR1423466
  • Lawler, Gregory F. Hausdorff dimension of cut points for Brownian motion. Electron. J. Probab. 1 (1996), no. 2, approx. 20 pp. (electronic). MR1386294
  • Lawler, Gregory F.; Schramm, Oded; Werner, Wendelin. Values of Brownian intersection exponents. II. Plane exponents. Acta Math. 187 (2001), no. 2, 275--308. MR1879851
  • Lawler, Gregory F. Conformally invariant processes in the plane. Mathematical Surveys and Monographs, 114. American Mathematical Society, Providence, RI, 2005. xii+242 pp. ISBN: 0-8218-3677-3 MR2129588
  • Gregory F. Lawler, Brigitta Vermesi. Fast convergence to an invariant measure for non-intersecting 3-dimensional Brownian paths. (2010) preprint, available at
  • Daisuke Shiraishi. Subdiffusive behavior of random walk on conditioned two-sided random walks in two dimensions. preprint

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.